MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-22123-F
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that" (b)(6) 2024, the doctor found swg kinked during used on the patient.The patient was reported as fine post the procedure.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that"(b)(6) 2024, the doctor found swg kinked during used on the patient.The patient was reported as fine post the procedure.
 
Additional Manufacturer Narrative
(b)(6) the customer returned one guide wire in its advancer tube and one an arrow raulerson syringe (ars) for evaluation.The guide wire was partially advanced within the advancer assembly and the ars and was unraveled.Visual examination revealed the guide wire was unraveled from the distal weld and was kinked towards the distal end.The core wire distal j-bend was deformed and exposed out of the coil wire.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld.The exposed distal core wire tip was tapered and discolored at the point of separation.Both welds were present and appeared full and spherical.The major kink in the guide wire body was measured at 545mm from the proximal tip.The broken core wire measured 598 mm in length, which is within the specification of 596-604mm per guide wire product drawing; therefore no pieces of the core wire appear to be missing.The outside diameter of the guide wire measured 0.850mm which is within the outer diameter specification of 0.838-0.877mm per guide wire product drawing.Functional inspection could not be performed due to the damage to the guide wire.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guide wire met all dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18629912
Report Number3006425876-2024-00128
Device Sequence Number8092584
Product Code FOZ
UDI-Device Identifier00801902102188
UDI-Public00801902102188
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/20/2024
Device Catalogue NumberCS-22123-F
Device Lot Number71F23B1359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown